Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Semiprimitivity of group algebras of infinite simple groups of Lie type


Author: D. S. Passman
Journal: Proc. Amer. Math. Soc. 121 (1994), 399-403
MSC: Primary 16S34; Secondary 20C33
DOI: https://doi.org/10.1090/S0002-9939-1994-1184083-7
MathSciNet review: 1184083
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a simple group of Lie type over an infinite locally finite field F. For any field K, we prove that the group algebra $ K[G]$ is semiprimitive. The argument here is a mixture of combinatorial and topological methods. Combined with earlier results, it now follows that any group algebra of an infinite locally finite simple group is semiprimitive. Furthermore, if the group is countably infinite, then the group algebra is primitive. In particular, if G is a simple group of Lie type over the field F, then $ K[G]$ is a primitive ring.


References [Enhancements On Off] (What's this?)

  • [C] R. W. Carter, Simple groups of Lie type, Wiley-Interscience, London, 1972. MR 0407163 (53:10946)
  • [FS] J. W. Fisher and R. L. Snider, Prime von Neumann regular rings and primitive group algebras, Proc. Amer. Math. Soc. 44 (1974), 244-250. MR 0342551 (49:7297)
  • [G] D. Gorenstein, Finite simple groups, Plenum Press, New York, 1982. MR 698782 (84j:20002)
  • [HS] B. Hartley and G. Shute, Monomorphisms and direct limits of finite groups of Lie type, Quart. J. Math. Oxford (2) 35 (1984), 49-71. MR 734665 (85k:20094)
  • [P] D. S. Passman, Semiprimitivity of group algebras of locally finite groups (to appear). MR 1377959 (97b:16029)
  • [PZ] D. S. Passman and A. E. Zalesskii, Semiprimitivity of group algebras of locally finite simple groups, Proc. London Math. Soc. (3) (to appear). MR 1226602 (94g:16036)
  • [St] R. Steinberg, Lectures on Chevalley groups, Yale Univ., 1967. MR 0466335 (57:6215)
  • [T] S. Thomas, The classification of simple linear groups, Arch. Math. (Basel) 41 (1983), 103-116. MR 719412 (85f:20040b)
  • [W] B. A. F. Wehrfritz, Infinite linear groups, Springer, Berlin, 1973. MR 0335656 (49:436)
  • [Z] A. E. Zalesskii, Semisimplicity of the group rings of classical locally finite simple groups, private communication, 1992.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16S34, 20C33

Retrieve articles in all journals with MSC: 16S34, 20C33


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1184083-7
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society